Ask a doctor

Can Juvederm Migrate from Glabella Area into Eyes and Cross the Blood Brain Border?

Have heard that juvederm can migrate from its original place.Is it posible for filler to migrate from glabella area into eyes causing floaters and blurry vision.Also have heard that botox can cross the blood brain border as it can be used to treat migraine so can juvederm do this also would this cause neurological symptoms like a stroke.Have also heard this is possible if filler leaks into cartoid atery.Please advice as these symptoms are happening to me but all tests are negative.Thank you.

Doctor Answers (2)

Juvederm into eyes and brain

+1

It is possible for any filler to get into  into a blood vessel, unintentionally,  and tiny amount migrate and form a clot but this would be very unusual and hopefully most of us will never see this. More likely would be a compression of a vessel in this area and skin necrosis but this too quite rare. Juvederm is very sticky so would not have tendency to "move" on its own and certainly I would not expect this or botox to cross blood brain barrier.  If juvederm got in vesssel I do not think that it would cause your symptoms. A clot would probably cause a loss of part of your visual field. I have only ever seen this happen with fat injections. Botox does not treat migraines by getting into the brain, it stops muscles from contracting that contribute to migraines. I do not think that your problems would have been caused by juvederm. See a good neurologist. Hope you feel better soon


Birmingham Dermatologist
5.0 out of 5 stars 12 reviews

Migration is minimal, if any

+1

Juviderm can be molded after injection, so movement is possible, but migration in the way that you are describing it is near impossible.

It certainly will not migrate into the eye or even the eye socket if its placed in the glabellar region. 

However, Juviderm, as with other injectible fillers,  can embolize a small/medium sized vessel and obstruct its flow pattern. Luckily, this happens very rarely and would cauze necrosis [death] of the skin fed by the blood vessel. Embolization of an ocular vessel would have profound consequence, not just mild blurry vision or floaters.

It sounds like your visual symptoms are coincidental.

Good luck

 

A.J. Amadi, MD
Seattle Oculoplastic Surgeon
5.0 out of 5 stars 21 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.